MAUDE Adverse Event Report: BIOMET UK LTD. OXF MP SLOT POST CUT GD MED; KNEE ARTHROPLASTY

BIOMET UK LTD. OXF MP SLOT POST CUT GD MED; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Patient information is not allowed by country regulations.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is available to be returned to zimmer biomet for investigation.(b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the locking pin in the oxford cutting guide was lost in the operating room.All fractured pieces were retrieved.No harm to patient.No delay to surgery.
 
Event or Problem Description
It was reported that the locking pin in the oxford cutting guide was lost in the or.All fractured pieces were retrieved.No harm to patient.No delay to surgery.
 
Additional Manufacturer Narrative
(b)(4).Complaint summary: it was reported that the locking pin in the oxford cutting guide was lost in the or.It was reported that the locking pin in the oxford cutting guide was lost during surgery.A new procedure was required to remove the piece of metal from the patient's knee which was carried out later the same week.An oxford femoral posterior cutting guide (item: 32-422981, lot: zb171101) was sent to the research department for evaluation after the 2.5 x 6 mm pin detached during surgery, after a maximum period of approximately 3 years and 3 months in service.Minor scratches and indentations were observed over the main body of the oxford femoral posterior cutting guide, which are indicative of its repeated use.The 2.5 x 6 mm pin was received detached from the main body of the instrument.This was reported to have fallen into the patient¿s wound when the instrument was used, and additional surgery was required to retrieve the part.The provided mhrs and complaint investigation form confirm that the instrument was manufactured in accordance with the applicable specifications.Based on the information provided, it appears that the failure of the oxford femoral posterior cutting guide reported with cmp-0678235 can be ascribed to general wear due to its repeated use and reprocessing.A review of the complaints data base for 3 years prior to the notification date has found three similar reported events for this item (including initiating complaint).The risk associate with the reported event is addressed in the cementless oxford partial knee risk file.The severity of the reported event is in line with the risk file, and no issue with the occurrence rate has been identified.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow up report is submitted to correct an error.We previously reported the name of healthcare facility where incident occurred as (b)(6).We have since identified the healthcare facility as (b)(6).However, the address of the healthcare facility and contact details remain the same.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the locking pin in the oxford cutting guide was lost during surgery.A new procedure was required to remove the piece of metal from the patient's knee which was carried out later the same week.Attempts have been made and no further information has been provided at this time.

Brand Name
OXF MP SLOT POST CUT GD MED
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key11573796
Report Number3002806535-2021-00092
Device Sequence Number3598923
Product Code HXC
UDI-Device Identifier05019279440023
UDI-Public05019279440023
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422981
Device Lot NumberZB171101
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer05/17/2021
06/25/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date05/20/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;